Alert archive / New Mexico / Red Flag Warnings in 2011

Red Flag Warning 7, NWS El Paso, TX

February 25, 2011El Paso County, Hudspeth County, Texas; 4 counties in New Mexico

NWS El Paso, TX issued this red flag warning at Feb 25, 2011, 7:09 AM MST for El Paso County, Hudspeth County, Texas; 4 counties in New Mexico. It took effect at Feb 25, 2011, 1:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 25, 2011, 7:09 AM MST (14:09 UTC)
In effect from
Feb 25, 2011, 1:00 PM MST
Expired
Feb 25, 2011, 7:00 PM MST
In force
6 hr
Issued by
NWS El Paso, TX

Counties Doña Ana County, NM, Lincoln County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The Holloman AFB radar (KHDX), 63 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 2.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2011-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2011-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 45 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2719 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
45 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

467 
WWUS84 KEPZ 251409
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
709 AM MST FRI FEB 25 2011

...RED FLAG WARNING IN EFFECT FRIDAY AFTERNOON THROUGH EARLY
FRIDAY EVENING FOR FAR WEST TEXAS...THE SACRAMENTO AND CAPITAN
MOUNTAINS...AND THE SOUTH CENTRAL NEW MEXICO LOWLANDS INCLUDING
THE TULAROSA BASIN FOR SUSTAINED WINDS OVER 20 MPH AND HUMIDITY
LESS THAN 15 PERCENT ALONG WITH HIGH OR GREATER FIRE DANGER
RATINGS...

...A FIRE WEATHER WATCH IS ALSO IN EFFECT SATURDAY AFTERNOON FOR
THE SOUTH CENTRAL...SOUTHWEST NEW MEXICO LOWLANDS AND FAR WEST
TEXAS FOR SUSTAINED WINDS OVER 20 MPH AND HUMIDITY LESS THAN
15 PERCENT ALONG WITH HIGH OR GREATER EXPECTED FIRE DANGER
RATINGS...

.A VIGOROUS UPPER LEVEL TROUGH WILL BE MOVING INTO ARIZONA ON
SATURDAY. THIS WILL BRING STRENGTHENING WINDS SOUTHWEST ALOFT
OVER OUR AREA BEGINNING FRIDAY...WHICH WILL MIX DOWN TO THE
SURFACE. IN ADDITION A STRONG LEE SURFACE TROUGH IS ANTICIPATED
TO DEVELOP ACROSS FAR EASTERN NEW MEXICO INTO THIS WEEKEND. THIS
WILL ALLOW FOR BREEZY TO WINDY CONDITIONS ACROSS OUR AREA. WITH
WARMER TEMPERATURES EXPECTED FRIDAY AND SATURDAY...MINIMUM
RELATIVE HUMIDITIES SHOULD FALL BELOW 15 PERCENT IN MOST AREAS.
GIVEN ALREADY EXTREMELY DRY FUELS ALREADY PRESENT...THIS WILL
CREATE AN ENVIRONMENT RIPE FOR CRITICAL FIRE CONDITIONS.

NMZ112-TXZ055-056-252215-
/O.UPG.KEPZ.FW.A.0006.110225T2000Z-110226T0200Z/
/O.NEW.KEPZ.FW.W.0007.110225T2000Z-110226T0200Z/
/O.CON.KEPZ.FW.A.0005.110226T1800Z-110227T0100Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
709 AM MST FRI FEB 25 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
MST THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 PM MST THIS EVENING. THIS HAS REPLACED THE FIRE
WEATHER WATCH...WHICH IS NO LONGER IN EFFECT TODAY. A FIRE WEATHER
WATCH HOWEVER REMAINS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON.

* LOCATION...SOUTH CENTRAL...SOUTHWEST NEW MEXICO LOWLANDS AND 
  FAR WEST TEXAS. 

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS 
  EXCEEDING 35 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS.

* TIMING...GUSTY WINDS WILL DEVELOP STARTING LATE FRIDAY 
  MORNING...CONTINUING THROUGH EARLY FRIDAY EVENING...AND AGAIN 
  LATE SATURDAY MORNING THROUGH EARLY SATURDAY EVENING...AHEAD 
  OF A STRONG UPPER LEVEL LOW APPROACHING FROM THE WEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ113-252215-
/O.UPG.KEPZ.FW.A.0006.110225T2000Z-110226T0200Z/
/O.NEW.KEPZ.FW.W.0007.110225T2000Z-110226T0200Z/
CAPITAN AND SACRAMENTO MOUNTAINS-
709 AM MST FRI FEB 25 2011

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 PM MST THIS EVENING. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT. 

* LOCATION...SACRAMENTO AND CAPITAN MOUNTAINS.

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS 
  EXCEEDING 35 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS.

* TIMING...GUSTY WINDS WILL DEVELOP STARTING LATE FRIDAY 
  MORNING...CONTINUING THROUGH EARLY FRIDAY EVENING...AHEAD OF 
  AN UPPER LEVEL LOW APPROACHING FROM THE WEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ111-252215-
/O.CON.KEPZ.FW.A.0005.110226T1800Z-110227T0100Z/
SOUTHWEST DESERTS AND LOWLANDS-
709 AM MST FRI FEB 25 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON...

* LOCATION...SOUTH CENTRAL...SOUTHWEST NEW MEXICO LOWLANDS AND 
  FAR WEST TEXAS. 

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS 
  EXCEEDING 35 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS.

* TIMING...GUSTY WINDS WILL DEVELOP STARTING LATER SATURDAY 
  MORNING...CONTINUING THROUGH EARLY SATURDAY EVENING...AS UPPER 
  LEVEL LOW PRESSURE APPROACHES FROM THE WEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
TRIPOLI
2 follow-up statements
365 
WWUS84 KEPZ 252012
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
112 PM MST FRI FEB 25 2011

...RED FLAG WARNING REMAINS EFFECT THIS AFTERNOON THROUGH EARLY
THIS EVENING FOR FAR WEST TEXAS...THE SACRAMENTO AND CAPITAN
MOUNTAINS...AND THE SOUTH CENTRAL NEW MEXICO LOWLANDS INCLUDING
THE TULAROSA BASIN FOR SUSTAINED WINDS OVER 20 MPH AND HUMIDITY
LESS THAN 15 PERCENT ALONG WITH HIGH OR GREATER FIRE DANGER
RATINGS...

...A FIRE WEATHER WATCH IS ALSO IN EFFECT SATURDAY AFTERNOON FOR
THE GILA WILDERNESS...APACHE NATIONAL FOREST...SACRAMENTO AND
CAPITAN MOUNTAINS...SOUTH CENTRAL AND SOUTHWEST NEW MEXICO
LOWLANDS AND FAR WEST TEXAS FOR SUSTAINED WINDS OVER 20 MPH AND
HUMIDITY LESS THAN 15 PERCENT ALONG WITH HIGH OR GREATER EXPECTED
FIRE DANGER RATINGS...

.A VIGOROUS UPPER LEVEL TROUGH WILL BE MOVING INTO ARIZONA ON
SATURDAY. THIS WILL BRING STRENGTHENING SOUTHWEST WINDS ALOFT
OVER OUR AREA BEGINNING FRIDAY...WHICH WILL MIX DOWN TO THE
SURFACE. IN ADDITION A STRONG LEE SURFACE TROUGH IS ANTICIPATED TO
DEVELOP ACROSS FAR EASTERN NEW MEXICO INTO THIS WEEKEND. THIS WILL
ALLOW FOR BREEZY TO WINDY CONDITIONS ACROSS OUR AREA. WITH WARMER
TEMPERATURES EXPECTED SATURDAY...MINIMUM RELATIVE HUMIDITIES WILL
FALL BELOW 15 PERCENT IN MOST AREAS. GIVEN ALREADY EXTREMELY DRY
FUELS ALREADY PRESENT...THIS WILL CREATE AN ENVIRONMENT RIPE FOR
CRITICAL FIRE CONDITIONS.

NMZ112-TXZ055-056-261400-
/O.CON.KEPZ.FW.W.0007.000000T0000Z-110226T0200Z/
/O.CON.KEPZ.FW.A.0005.110226T1800Z-110227T0100Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-EL PASO-
HUDSPETH-
112 PM MST FRI FEB 25 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY
MORNING THROUGH LATE SATURDAY AFTERNOON. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING.

* LOCATION...SOUTH CENTRAL...SOUTHWEST NEW MEXICO LOWLANDS AND 
  FAR WEST TEXAS. 

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS 
  EXCEEDING 35 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS.

* TIMING...GUSTY WINDS WILL DEVELOP STARTING LATE FRIDAY 
  MORNING...CONTINUING THROUGH EARLY FRIDAY EVENING...AND AGAIN 
  LATE SATURDAY MORNING THROUGH EARLY SATURDAY EVENING...AHEAD 
  OF A STRONG UPPER LEVEL LOW APPROACHING FROM THE WEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ113-261400-
/O.EXA.KEPZ.FW.A.0005.110226T1800Z-110227T0100Z/
/O.CON.KEPZ.FW.W.0007.000000T0000Z-110226T0200Z/
CAPITAN AND SACRAMENTO MOUNTAINS-
112 PM MST FRI FEB 25 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY
MORNING THROUGH LATE SATURDAY AFTERNOON. A RED FLAG WARNING
REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING.

* LOCATION...SACRAMENTO AND CAPITAN MOUNTAINS.

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS 
  EXCEEDING 35 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS.

* TIMING...GUSTY WINDS WILL DEVELOP STARTING LATER SATURDAY 
  MORNING...CONTINUING THROUGH EARLY SATURDAY EVENING...AS UPPER 
  LEVEL LOW PRESSURE APPROACHES FROM THE WEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ110-261400-
/O.EXA.KEPZ.FW.A.0005.110226T1800Z-110227T0100Z/
SOUTHWEST MOUNTAINS-
112 PM MST FRI FEB 25 2011

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY
MORNING THROUGH LATE SATURDAY AFTERNOON.

* LOCATION...GILA AND APACHE NATIONAL FORESTS AND THE BLACK
  RANGE.

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS 
  EXCEEDING 35 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS.

* TIMING...GUSTY WINDS WILL DEVELOP STARTING LATER SATURDAY 
  MORNING...CONTINUING THROUGH EARLY SATURDAY EVENING...AS UPPER 
  LEVEL LOW PRESSURE APPROACHES FROM THE WEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ111-261400-
/O.CON.KEPZ.FW.A.0005.110226T1800Z-110227T0100Z/
SOUTHWEST DESERTS AND LOWLANDS-
112 PM MST FRI FEB 25 2011

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY AFTERNOON...

* LOCATION...FAR SOUTHWEST NEW MEXICO...INCLUDING THE BOOTHEEL.

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS 
  EXCEEDING 35 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS.

* TIMING...GUSTY WINDS WILL DEVELOP STARTING LATER SATURDAY 
  MORNING...CONTINUING THROUGH EARLY SATURDAY EVENING...AS UPPER 
  LEVEL LOW PRESSURE APPROACHES FROM THE WEST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

TRIPOLI
737 
WWUS84 KEPZ 260158
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
657 PM MST FRI FEB 25 2011

...A RED FLAG WARNING IS IN EFFECT SATURDAY AFTERNOON FOR THE
GILA WILDERNESS...APACHE NATIONAL FOREST...SACRAMENTO AND CAPITAN
MOUNTAINS...SOUTH CENTRAL AND SOUTHWEST NEW MEXICO LOWLANDS AND
FAR WEST TEXAS FOR SUSTAINED WINDS OVER 20 MPH AND HUMIDITY LESS
THAN 15 PERCENT ALONG WITH HIGH OR GREATER EXPECTED FIRE DANGER
RATINGS...

.A VIGOROUS UPPER LEVEL TROUGH WILL BE MOVING INTO ARIZONA ON
SATURDAY. THIS WILL BRING INCREASING SOUTHWEST WINDS ALOFT
OVER OUR AREA...WHICH WILL MIX DOWN TO THE SURFACE. IN ADDITION...A
STRONG LEE SURFACE TROUGH IS ANTICIPATED TO DEVELOP ACROSS FAR
EASTERN NEW MEXICO. WITH WARMER TEMPERATURES EXPECTED
SATURDAY...MINIMUM RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT
IN MOST AREAS. GIVEN THE EXTREMELY DRY FUELS ALREADY
PRESENT...THIS WILL CREATE AN ENVIRONMENT RIPE FOR CRITICAL FIRE
CONDITIONS.

NMZ112-113-TXZ055-056-261400-
/O.EXP.KEPZ.FW.W.0007.000000T0000Z-110226T0200Z/
/O.UPG.KEPZ.FW.A.0005.110226T1800Z-110227T0100Z/
/O.NEW.KEPZ.FW.W.0008.110226T1800Z-110227T0100Z/
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
657 PM MST FRI FEB 25 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST SATURDAY...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM
MST SATURDAY. THE RED FLAG WARNING FOR TODAY WILL EXPIRE AT 7 PM
MST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* LOCATION...SOUTH CENTRAL...SOUTHWEST NEW MEXICO LOWLANDS AND 
  FAR WEST TEXAS. 

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS 
  EXCEEDING 35 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS.

* TIMING...GUSTY WINDS WILL DEVELOP STARTING LATE SATURDAY
  MORNING THROUGH EARLY SATURDAY EVENING...AHEAD OF A STRONG UPPER
  LEVEL LOW APPROACHING FROM THE WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

NMZ110-111-261400-
/O.UPG.KEPZ.FW.A.0005.110226T1800Z-110227T0100Z/
/O.NEW.KEPZ.FW.W.0008.110226T1800Z-110227T0100Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
657 PM MST FRI FEB 25 2011

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM
MST SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* LOCATION...GILA AND APACHE NATIONAL FORESTS...THE BLACKS 
  RANGE AND THE LOWLANDS OF SOUTHWEST NEW MEXICO. 

* WINDS...SUSTAINED 20 FOOT WINDS OF 20 MPH OR HIGHER WITH GUSTS 
  EXCEEDING 35 MPH. 

* RELATIVE HUMIDITY...EXPECT HUMIDITIES OF 15 PERCENT OR LESS.

* TIMING...GUSTY WINDS WILL DEVELOP STARTING LATER SATURDAY
  MORNING...CONTINUING THROUGH EARLY SATURDAY EVENING...AS AN
  UPPER LEVEL LOW APPROACHES FROM THE WEST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Feb 25, 2:38 AM MST, 4 hours 31 minutes earlier.

Area forecast discussion, Feb 25, 2:38 AM MST, 4 hours 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
238 AM MST FRI FEB 25 2011

.SYNOPSIS...
DEEP DRY WESTERLY FLOW TODAY WILL ALLOW FOR PLENTY OF SUNSHINE AND
WARMER TEMPERATURES AS WINDS BECOME BREEZY IN THE AFTERNOON.
CONTINUED DRY SATURDAY AS TEMPERATURES WARM TO WELL ABOVE NORMAL
WITH STRONGER SOUTHWESTERLY WINDS. A VERY STRONG LOW PRESSURE
SYSTEM WILL DROP INTO THE REGION SATURDAY NIGHT AND PASS ACROSS
THE AREA SUNDAY. THIS STORM WILL BRING A WIDE RANGE OF WEATHER TO
SOUTHERN NEW MEXICO AND FAR WEST TEXAS INCLUDING...VERY WINDY
CONDITIONS...BLOWING DUST...RAIN AND SNOW SHOWERS...AND MUCH COOLER
TEMPERATURES SATURDAY NIGHT AND SUNDAY. THE SYSTEM WILL RAPIDLY
EXIT THE AREA SUNDAY AFTERNOON. HIGH PRESSURE WILL FOLLOW BRINGING
FAIR AND MILD CONDITIONS FOR MOST OF NEXT WEEK.

&&

.DISCUSSION...
THIS FORECAST PACKAGE STARTS BENIGN TODAY AND ENDS BENIGN...DAYS
4-7...WITH A WITH VERY BIG EXCEPTION BETWEEN FOR DAYS 2 AND 3.
TODAY A DEEP WESTERLY FLOW PATTERN WILL ALLOW FOR MODERATE WARMING
OF YESTERDAY'S COOLER TEMPERATURES AND KEEP SKIES CLEAR IN A DEEP
DRY AIRMASS. DEEP MIXING WILL ALLOW FOR MIX DOWN AND BREEZY
AFTERNOON CONDITIONS.

SATURDAY THE FLOW BACKS TO SOUTHWEST AS THE NEXT BIG UPPER STORM
SYSTEM BEGINS TO TOWARD SOUTHERN CALIFORNIA. THIS WILL BRING AN
INCREASE IN HIGH CLOUDS BUT NO MOISTURE AT MID OR LOWER LEVELS.
SURFACE PRESSURE GRADIENTS AND THE FLOW PATTERN ALOFT WILL LINE
UP AS WINDS ALOFT BEGIN TO SUBSTANTIALLY INCREASE. DEEP MIXING
WITH WARM SURFACE TEMPERATURES WILL ALLOW FOR A MODERATELY WINDY
AFTERNOON DESPITE THE CLOUDS.

THE STRONG UPPER STORM ARRIVES INTO W NEW MEXICO SATURDAY NIGHT.
A 170KT JET ALOFT COUPLED WITH STRONG SURFACE FORCING BY A FAST
ADVANCING COLD FRONT WILL PRODUCE PLENTY OF DYNAMICS TO PRODUCE
ISOLATED AND SCATTERED SHOWERS. CURRENT SUITE OF MODELS IN GOOD
AGREEMENT IN STARTING PCPN OVER THE GILA AFTER MIDNIGHT...
SPREADING IT E TO THE SACS BY DAYBREAK. IT APPEARS THE WEST IS
MOST FAVORABLE FOR PCPN. WHILE ALL LOWLAND ZONES WILL HAVE 10-30%
CHANCES OF RAIN OR SNOW...THE BIGGER STORY FOR MOST WILL BE THE
STRONG AND POTENTIALLY DAMAGING WINDS WITH THIS SYSTEM AND IT'S
ASSOCIATED COLD FRONT WHICH WILL PRESS W TO E FROM MIDNIGHT AFTER
SATURDAY NIGHT THROUGH NOON SUNDAY. WESTERLY SURFACE WINDS IN
EXCESS OF 50 MPH ARE EXPECTED. THIS IS SURE TO CREATE SIGNIFICANT
IMPACTS...INCLUDING ELECTRICAL UTILITIES. AS FAR AS SNOW IS
CONCERNED...MODELS LAY DOWN ABOUT 4 INCHES IN THE GILA AND 2
INCHES IN THE SACRAMENTO MTNS. BLOWING SNOW WILL LIKELY BE
PROBLEMATIC. TEMPERATURES BEHIND THE FRONT WILL COOL ENOUGH TO
BRING SNOW LEVELS CLOSE TO DESERT FLOOR LEVELS. HOWEVER THE SYSTEM
PASSES SO FAST THAT NO SPOT SHOULD SEE ANY SIGNIFICANT AMOUNT.
TEMPERATURES WILL LIKELY DROP ABOUT 20-25 DEGREES FROM SATURDAY'S
HIGHS. FOR SUNDAY THERE WILL BE A HIGH WIND WATCH ISSUED FOR ALL
ZONES AND A WINTER STORM WATCH FOR THE MOUNTAINS. IN ADDITION FIRE
WEATHER WILL REMAIN A CONCERN FOR SATURDAY.

FINALLY THE MONDAY THROUGH THURSDAY PERIODS LOOK TO RETURN TO MILD
AND FAIR AS BROAD HIGH PRESSURE BUILDS OVER THE AREA KEEPING LOWER
AND ALLOWING TEMPERATURES HIGHER.

&&

.AVIATION...VALID 25/12Z-26/12Z.
VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD.  DRY WESTERLY FLOW
ALOFT WILL CONTINUE THROUGH THE PERIOD KEEPING SKIES CLEAR. LOOK FOR
WINDS FROM 230-260 15G25KTS AREA-WIDE AFTER 18Z. EXPECT LGT-OCNL
MDT TURBC SFC-120 EAST SLOPES OF AREA MOUNTAINS AFT 18Z.

&&

.FIRE WEATHER...
DRY WESTERLY WINDS WILL CONTINUE CONTINUE AGAIN TODAY...BEFORE
STRENGTHENING AND TURNING SOUTHWEST SATURDAY AHEAD OF ANOTHER STRONG
LOW PRESSURE TROUGH APPROACHING FROM THE PACIFIC. WINDS WILL BE
EVEN STRONGER SUNDAY AS 170-180+ MPH JET MAXIMUM PASSES OVERHEAD
WITH 40 TO 50 MPH WINDS AVAILABLE FOR MIX-DOWN. 20-FT GUSTS TO
60MPH OR HIGHER IN FAVORED AREAS SUCH AS GAPS...MOUNTAIN
PASSES...ACROSS RIDGE-LINES AND ALONG EAST SLOPES OF AREA MOUNTAIN
RANGES WILL BE LIKELY THROUGH THE DAY AND EARLY EVENING HOURS
SUNDAY. MIN RH FRIDAY WILL RANGE FROM SINGLE DIGITS ACROSS THE WEST
TEXAS ZONES...TO THE LOW TEENS OVER THE SACRAMENTO AND CAPITAN
MOUNTAINS...TO NEAR 20 PERCENT OVER HIGHER REACHES OF THE GILA
WILDERNESS.  MIN RH WILL DROP A COUPLE PERCENTAGE POINTS AREA-WIDE
SATURDAY...WITH THE WARMER SOUTHWEST FLOW.  DESPITE OUR STRONGEST
WINDS SUNDAY...ADVECTION OF COLDER AIR AND ADDITIONAL MOISTURE NEAR
PROXIMITY OF TROUGH AXIS...WILL LIKELY KEEP MIN RH ABOVE 20 PERCENT
MOST AREAS.  EXCEPTION WILL BE HUDSPETH COUNTY...WHERE MIN RH SHOULD
FALL TO THE HIGH TEENS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 69  41  75  44  52 /   0   0   0  10  20
SIERRA BLANCA TX        75  40  77  44  60 /   0   0   0   0  20
LAS CRUCES              69  39  73  42  52 /   0   0   0  10  20
ALAMOGORDO              66  36  71  40  52 /   0   0   0   0  20
CLOUDCROFT              50  30  54  35  31 /   0   0   0  10  30
TRUTH OR CONSEQUENCES   68  36  70  39  49 /   0   0   0  20  30
SILVER CITY             60  33  60  35  38 /   0   0   0  50  40
DEMING                  69  38  72  40  50 /   0   0   0  20  20
LORDSBURG               68  37  69  38  47 /   0   0   0  40  30

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     AFTERNOON FOR NMZ111-112.

     HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
     NMZ022>025-030>032.

     WINTER STORM WATCH FROM SATURDAY EVENING THROUGH SUNDAY MORNING
     FOR NMZ022.

     FIRE WEATHER WATCH FROM 1 PM MST THIS AFTERNOON THROUGH THIS
     EVENING FOR NMZ112-113.

     WINTER STORM WATCH FROM LATE SATURDAY NIGHT THROUGH SUNDAY
     EVENING FOR NMZ025.

TX...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     AFTERNOON FOR TXZ055-056.

     HIGH WIND WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR
     TXZ055-056.

     FIRE WEATHER WATCH FROM 1 PM MST THIS AFTERNOON THROUGH THIS
     EVENING FOR TXZ055-056.

&&

14/99
Hazardous weather outlook, Feb 25, 6:00 AM MST, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
600 AM MST FRI FEB 25 2011

NMZ022>025-030>032-TXZ055-056-261315-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
600 AM MST FRI FEB 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DRY AND MILD. WINDS
WILL BE BREEZY TO MILDLY WINDY THIS AFTERNOON. TEMPERATURES WILL BE
4 TO 7 DEGREES WARMER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A SECOND PACIFIC
STORM SYSTEM WILL DROP ACROSS THE SOUTHWEST U.S. THIS WEEKEND.
STRONG WINDS AND BLOWING DUST WILL RETURN LATE SATURDAY AFTERNOON
AHEAD OF THE SYSTEM.  AS THE SYSTEM MOVES THROUGH LATE SATURDAY
NIGHT THROUGH SUNDAY THE AREA WILL EXPERIENCE STRONG WINDS...A
SIGNIFICANT COOL DOWN BEHIND A STRONG COLD FRONT...AND CHANCES FOR
RAIN AND SNOW. A WINTER STORM WATCH IS IN EFFECT FOR THE MOUNTAINS
AND A HIGH WIND WATCH FOR ALL ZONES SUNDAY.

THE SYSTEM WILL EXIT SUNDAY AFTERNOON WITH MILD AND MODERATING
WEATHER FOR MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

BIRD

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 4:02 AM MSTHigh Wind WatchEPZ25 hr
Feb 25, 4:03 AM MSTWinter Storm WatchEPZ25 hr

Nearby

Red Flag Warnings in New Mexico, 2011Red Flag Warnings in Texas, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.